Heavy Rain, Routt
- When
- June 28, 2:45 PM MST to 3:45 PM MST
- Where
- Routt County, 2 mi NE of Toponas
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.485, -106.991 (the zone’s center; the record gives no point)
About an inch of rain fell within an hour that resulted in minor flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
About an inch of rain fell within an hour that resulted in minor flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 28, 1:30 PM MST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 230 PM MDT MON JUN 28 2004 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... PERSISTENT DIRTY RIDGE OVER THE REGION WITH DEEP TROF OVER THE WESTERN U.S. EARLY THIS AFTERNOON. THIS PATTERN HAS CONTINUED TO BRING CONTINENTAL TROPICAL MOISTURE NORTHWARD ACROSS THE CWFA. REGION EXPERIENCED GOOD CLEARING BEHIND YESTERDAYS SHORTWAVE WHICH RESULTED IN MOSTLY SUNNY CONDITIONS ACROSS MUCH OF THE CWFA THIS MORNING. AS A RESULT...DIURNAL WARMING PRONOUNCED AND WHEN COMBINED WITH MID-LEVEL MOISTURE ADVECTION HAS BEGUN TO PRODUCE SCATTERED TSTMS OVER HIGHER TERRAIN AS FORECAST. TONIGHT...EXPECT THUNDERSTORMS TO CONTINUE WELL INTO THE EVENING HOURS AS ETA INDICATED ANOTHER WEAK WAVE TO ENHANCE STORMS PASS NORMAL DIURNAL DIE OFF. LIS...CAPE AND SHEAR NOT IMPRESSIVE SO DO NOT EXPECT THUNDERSTORMS TO BECOME SEVERE...HOWEVER INVERTED-V PROFILE SUPPORTS SOME STRONG GUSTY WINDS TO 45 MPH. MID-LEVEL MOISTURE AND SLOW CLEARING LIKELY TO MODERATE OVERNIGHT LOWS AND GENERALLY BOOSTED OVERNIGHT LOWS JUST A BIT. TUESDAY AND TUESDAY NIGHT...BOTH GFS AND ETA INDICATE ANOTHER STRONG WAVE TO MOVE INTO THE FOUR-CORNERS REGION LATE TONIGHT INTO THE EARLY HOURS ON TUESDAY. CONSEQUENTLY...INCREASED CLOUDS AND SHOWERS ACROSS THE SOUTH TOMORROW MORNING. LIKED POP FORECAST FOR THE AFTERNOON AND EVENING WHICH FEATURED LIKELY POPS OVER MOUNTAINOUS TERRAIN WITH CHANCE POPS IN THE LOWER ELEVATIONS. INCREASED COVERAGE IN CLOUDS AND SHOWERS LIKELY TO BRING COOLER DAYTIME HIGHS AND LOWERED HIGH TEMP FORECAST TOWARD GUIDANCE...BUT GENERALLY STAYED ABOVE MOS NUMBERS. AS WAVE PASSES OVERNIGHT...EXPECT SUBSIDENCE AND DIURNAL TREND TO FAVOR DECREASING CLOUDS AND SHOWERS AS FORECAST. CONSEQUENTLY...LOWERED OVERNIGHT LOW TEMPERATURE FORECAST A COUPLE OF DEGREES ON AVERAGE. .LONG TERM (WEDNESDAY THROUGH MONDAY)...A MALLEABLE AND RH-INFESTED RIDGE REMAINS OVER THE REGION WITH WEAK PACIFIC DISTURBANCES DOMINATING THE DAILY WEATHER. THE MODELS CONTINUE A TREND OF DRYING ON DAY 3-4. THAT THIS HAS YET TO ACTUALLY OCCUR YIELDS LOW MODEL CONFIDENCE. SO FOR THIS FORECAST PACKAGE HAVE LIMITED LATE-DAY POPS TO ABOVE 8500 FEET ELEVATION. PERSISTENCE IS THE FORECAST TOOL OF THE DAY. RAMEY && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. NL/JOE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 534 AM MDT MON JUN 28 2004 COZ001>014-017>023-UTZ022>025-027>029-291230- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 534 AM MDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT... NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER THE MOUNTAINS OF WESTERN COLORADO AND EASTERN UTAH...WHILE SCATTERED THUNDERSTORMS WILL FORM OVER LOWER ELEVATIONS. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY MAINLY OVER THE MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. CJC
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411974.